Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 12, 2013, 8:57 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2013, 8:57 PM EDT (00:57 UTC)
- Expired
- Jul 12, 2013, 9:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Logan County, WV, Mingo County, WV
The radar
The Charleston,WV radar (KRLX), 65 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
704
WUUS51 KRLX 130057
SVRRLX
WVC045-059-130145-
/O.NEW.KRLX.SV.W.0046.130713T0057Z-130713T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
857 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LOGAN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF LOGAN...
MINGO COUNTY IN WEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAN...OR 10 MILES SOUTH OF LOGAN...MOVING NORTHWEST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLDEN AND CHIEF LOGAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3789 8237 3791 8236 3795 8229 3800 8210
3772 8181 3760 8197
TIME...MOT...LOC 0057Z 135DEG 20KT 3773 8198
$$
502 follow-up statements
124 WWUS51 KRLX 130127 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 927 PM EDT FRI JUL 12 2013 WVC045-059-130145- /O.CON.KRLX.SV.W.0046.000000T0000Z-130713T0145Z/ MINGO WV-LOGAN WV- 927 PM EDT FRI JUL 12 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTHWESTERN LOGAN AND CENTRAL MINGO COUNTIES... AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED WEST OF SARAH ANN...OR 10 MILES SOUTH OF LOGAN...MOVING NORTHWEST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLDEN...VERDUNVILLE...MYRTLE AND DINGESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3784 8230 3796 8215 3774 8190 3764 8202 TIME...MOT...LOC 0126Z 135DEG 20KT 3774 8206 $$ 50
068 WWUS51 KRLX 130134 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 934 PM EDT FRI JUL 12 2013 WVC045-059-130144- /O.CAN.KRLX.SV.W.0046.000000T0000Z-130713T0145Z/ MINGO WV-LOGAN WV- 934 PM EDT FRI JUL 12 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOGAN AND CENTRAL MINGO COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3784 8230 3796 8215 3774 8190 3764 8202 TIME...MOT...LOC 0134Z 135DEG 20KT 3777 8210 $$ 50
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:45 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 12, 7:45 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 745 PM EDT FRI JUL 12 2013 .SYNOPSIS... UPPER LOW DRIFT WEST TONIGHT INTO SATURDAY...PULLING DEEPER MOISTURE INTO THE AREA. SOME MOISTURE REMAINS AS A HIGH AND WARM TEMPS SET UP FOR NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... UPDATED POPS AND HOURLY TEMPERATURES. USED THE HRRR HI RES MODEL PER SIMILARITIES ON RADAR IMAGES. STORMS COULD BE SEVERE NEAR KANAWHA COUNTY. STORMS ARE MOVING SLOWLY WEST AROUND 5 MPH. THIS WILL PRODUCE FLASH FLOODING OF CREEKS...SMALL STREAMS AND LOW LYING AREAS ACROSS ROANE...PUTNAM AND KANAWHA COUNTY. PREVIOUS DISCUSSION BELOW... UPPER LOW OVER THE AREA TODAY AND TONIGHT...WITH A MOIST NE TO EAST FLOW ACROSS THE CWA. CONVECTION FORMED OVER THE CENTRAL MOUNTAINS THIS MORNING IN THE EASTERLY FLOW...AND HAS BEEN ONGOING FOR MUCH OF THE DAY. POPS WILL GRADUALLY INCREASE IN COVERAGE AS THE DAY PROGRESSES...AND AFTERNOON PEAK HEATING GETS INTO FULL SWING. MAINTAINED HIGH CHANCE TO LIKELY POPS ACROSS THE NORTH...WITH CHANCE TO SLIGHT CHANCE OF POPS ACROSS THE SOUTH AND WEST. AT THIS POINT STILL NOT OVERLY CONCERNED ABOUT WATER ISSUES. 12Z RNK SOUNDING INDICATED PW VALUES AT 1.08 INCHES...AND SO FAR PRECIPITATION FROM ANY ACTIVITY HAS BEEN GENERALLY LIGHT. BULK OF CONVECTIVE ACTIVITY WILL TAPER OFF ACROSS THE AREA TONIGHT WITH THE LOSS OF HEATING...BUT WILL CONTINUE TO MAINTAIN A SLIGHT CHANCE ACROSS THE MOUNTAINS...PARTICULARLY NORTHERN MOUNTAIN ZONES. IN ADDITION...SCATTERED CU FIELD SHOULD MOSTLY CLEAR OUT ACROSS THE WEST AND SOUTH...BUT THINKING CLOUD COVER WILL HANG ON ACROSS THE HIGHER TERRAIN COUNTIES OVERNIGHT. UPPER LOW WILL BEGIN TO PUSH OFF TO THE SOUTH AND EAST LATER TONIGHT AND ON SATURDAY...AS UPPER LEVEL RIDGE NUDGES IN FROM THE EAST. THIS WILL LEAD TO A TREND OF WARMER TEMPERATURES...AND SOMEWHAT DRIER WEATHER...ALTHOUGH SHOWERS AND STORMS WILL CONTINUE PARTICULARLY DURING THE PEAK HEATING HOURS. MADE NO MAJOR CHANGES TO THE PREVIOUS TEMPERATURE FORECAST OTHER THAN MINOR TWEAKS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... THE UPPER LEVEL LOW WILL CONTINUE TO DRIFT SOUTH AND WEST DUE TO A FAIRLY STRONG HIGH PRESSURE BUILDING ACROSS THE AREA FROM THE EAST. STILL EXPECT DIURNAL SHOWERS AND THUNDERSTORM THROUGH THE PERIOD WITH TEMPERATURE BEGINNING TO WARM. && .LONG TERM /TUESDAY THROUGH FRIDAY/... SUMMER PATTERN CONTINUES WITH A 598/599 MB HIGH OVER THE AREA. EVEN THOUGH THE FORECAST AREA HAS BEEN WET IT WON/T TAKE LONG TO DRY OUT BEING JULY. EXPECT WARM TEMPERATURES FOR THE FORECAST AREA...POSSIBLE THE WARMEST TEMPERATURES SO FAR THIS SUMMER. RAISED AFTERNOON HIGHS AND DEW POINTS. THERE WILL STILL BE MOISTURE AROUND THE AREA TRAPPED UNDER THE HIGH THUS DIURNAL POPS. THE RIDGE BEGINS TO FLATTEN OUT ON THURSDAY AND FRIDAY AS THE NEXT FRONTAL SYSTEM APPROACHES THE OHIO VALLEY BY FRIDAY. TIMING WITH THE FRONT IS STILL IFFY AS IT IS SEVEN DAYS OUT. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... IFR CONDITIONS POSSIBLE EARLY THIS EVENING UNDER STRONG STORMS WITH PEA TO QUARTERS SIZE HAIL ALONG THEIR PATH MAINLY AT AND NEARBY CRW. OTHER SITES LIKE CKB...AND PKB WILL EXPERIENCE MVFR CONDITIONS UNDER LIGHT TO MODERATE RAIN. THESE CONDITIONS WILL LAST AT LEAST THROUGH 03Z. A BRIEF RETURN TO MAINLY VFR CONDITIONS MANY AREAS IS EXPECTED AFTER 03Z. HOWEVER...MVFR/IFR LOW STRATUS WILL DEVELOP OVERNIGHT PER CALM FLOW AND ABUNDANT LOW LEVEL MOISTURE. PATCHY MVFR/IFR FOG POSSIBLE ACROSS MUCH OF LOWLANDS...PARTICULARLY IN AREAS THAT RECEIVE RAIN DURING THE AFTERNOON AND EVENING HOURS. THE BROAD UPPER LOW IS RESPONSIBLE FOR THE FORCING AND THE AFTERNOON HEATING WERE RESPONSIBLE FOR THIS CONVECTION ACTIVITY. EXPECT CONVECTION TO DIMINISH IN INTENSITY AFTER 03Z. WIDESPREAD 1500 TO 1200 CEILINGS COULD DEVELOP DURING THE PREDAWN HOURS. HOWEVER...THE BROAD UPPER LOW PRESSURE WILL LIKELY DRIFT WEST...BRINGING MID TO UPPER LEVEL CLOUDS OVER THE AREA PREVENTING FOG AND LOW CEILINGS...MAINLY ACROSS THE NORTHEAST QUADRANT OF OUR CWA. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: TIMING AND INTENSITY OF IFR CEILINGS OR FOG AS WELL AS LOW CEILINGS COULD BE DIFFERENT THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 07/13/13 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H M M H H H H H HTS CONSISTENCY H H H H H M M H H H H H BKW CONSISTENCY H H M M M M M H H L L L EKN CONSISTENCY H H H H H M M L L L L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z SUNDAY... IFR IN FOG POSSIBLE SATURDAY NIGHT. BRIEF IFR IN THUNDERSTORMS OVER THE WEEKEND. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...FB/SL NEAR TERM...ARJ/SL SHORT TERM...RPY LONG TERM...FB AVIATION...ARJ
Hazardous weather outlook, Jul 12, 1:57 PM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 157 PM EDT FRI JUL 12 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-131800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 157 PM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 12, 8:00 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL HAMLIN 38.28N 82.10W
07/12/2013 E0.70 INCH LINCOLN WV PUBLIC
&&
EVENT NUMBER RLX1300778
JMSpecial weather statement, Jul 12, 8:11 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT FRI JUL 12 2013
WVZ006-013-014-025-026-130045-
BOONE WV-CABELL WV-LINCOLN WV-LOGAN WV-PUTNAM WV-
811 PM EDT FRI JUL 12 2013
...STRONG THUNDERSTORMS WILL AFFECT LINCOLN...NORTH CENTRAL LOGAN...
SOUTHEASTERN CABELL...SOUTHWESTERN PUTNAM AND WESTERN BOONE
COUNTIES...
AT 805 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
HAMLIN TO JUST NORTH OF MADISON...MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR WEST HAMLIN AROUND 830 PM...BRANCHLAND
AROUND 840 PM AND GILL AROUND 850 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
30 AND 31 IN WEST VIRGINIA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3843 8208 3824 8181 3822 8180 3822 8184
3818 8182 3823 8178 3817 8171 3793 8196
3815 8228 3821 8228 3821 8226 3823 8226
3824 8229
50Local storm report, Jul 12, 8:16 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
816 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD SOUTH CHARLESTON 38.36N 81.71W
07/12/2013 KANAWHA WV PUBLIC
2 FEET OF WATER OVER THE ROAD AT KANAWHA ST. FOREST
DRIVE AND AVONDALE.
&&
EVENT NUMBER RLX1300779
JMLocal storm report, Jul 12, 8:20 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLOOD CHARLESTON 38.35N 81.63W
07/12/2013 KANAWHA WV PUBLIC
1 TO 2FT OF WATER COVERING SERVICE DR IN NORTH
CHARLESTON
&&
EVENT NUMBER RLX1300780
JMLocal storm report, Jul 12, 8:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
823 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HEAVY RAIN 1 E ALUM CREEK 38.29N 81.78W
07/12/2013 M1.25 INCH KANAWHA WV NWS EMPLOYEE
1.25INCH OF RAINFAL IN APPROX 35MIN.
&&
EVENT NUMBER RLX1300781
JMSpecial weather statement, Jul 12, 8:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
833 PM EDT FRI JUL 12 2013
WVZ006-013-014-025-026-130035-
BOONE WV-CABELL WV-LINCOLN WV-LOGAN WV-PUTNAM WV-
833 PM EDT FRI JUL 12 2013
...STRONG THUNDERSTORMS WILL AFFECT LINCOLN...NORTH CENTRAL LOGAN...
SOUTHEASTERN CABELL...SOUTHWESTERN PUTNAM AND WESTERN BOONE
COUNTIES...
AT 805 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
HAMLIN TO JUST NORTH OF MADISON...MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR WEST HAMLIN AROUND 830 PM.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3843 8208 3824 8181 3822 8180 3822 8184
3818 8182 3823 8178 3817 8171 3793 8196
3815 8228 3821 8228 3821 8226 3823 8226
3824 8229
50The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:11 PM EDT | Special Weather Statement | RLX | Lincoln | 34 min |
| Jul 12, 8:21 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Wyoming | 39 min |
| Jul 12, 8:33 PM EDT | Special Weather Statement | RLX | Lincoln | 2 min |
| Jul 12, 9:22 PM EDT | Flash Flood Warning | RLX | Fayette, Nicholas | 5 hr |
| Jul 13, 2:14 AM EDT | Areal Flood Warning | RLX | Nicholas | 3 hr |
| Jul 13, 2:17 AM EDT | Areal Flood Warning | RLX | Fayette | 118 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.